Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 63, NWS Chicago, IL

June 19, 2014Lee County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 19, 2014, 12:20 AM CDT for Lee County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2014, 12:20 AM CDT (05:20 UTC)
Expired
Jun 19, 2014, 1:15 AM CDT
In force
55 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lee County, IL

The radar

The Chicago radar (KLOT), 102 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4337 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4337 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:10 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 18, 10:10 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1010 PM CDT WED JUN 18 2014

.DISCUSSION...
301 PM CDT

SYNOPSIS...THE UNSTABLE PATTERN CONTINUES WITH MULTIPLE PERIODS OF
THUNDERSTORMS POSSIBLE.  TEMPERATURES WILL BE CLOSELY TIED TO
THUNDERSTORM DEVELOPMENT AS WE SAW TODAY.  HAVE 80S TO 90S FOR THE
REST OF THIS WEEK THEN FINALLY COOLING INTO THE LOWER 80S NEXT WEEK.

REST OF TODAY THROUGH FRIDAY NIGHT...
OVERALL CONFIDENCE IS LOW IN THE FORECAST. NONE OF THE GUIDANCE
MEMBERS HANDLED THIS MORNING/S CONVECTION WELL SO THE MODELS RUNS
ARE SUSPECT. DID NOT WANT TO MAKE MAJOR CHANGES TO THE FORECAST SO
BACKED OFF ON POPS AND TEMPS IN REASONABLE PLACES.

AN UPPER LEVEL SHORTWAVE IS MOVING OVER SOUTHERN WI WITH RIDGING
SETTING UP RIGHT BEHIND IT.  THE RIDGE WILL SIT OVER THE REGION
THROUGH THURSDAY NIGHT.  AT THE SURFACE A LOW IS OVER NEBRASKA AND A
BOUNDARY STRETCHES FROM MUSCATINE IOWA TO LINCOLN ILLINOIS TO
LAFAYETTE INDIANA.  CLOUD COVER REMAINS THICK OVER THE REGION AND
TEMPERATURES ARE STRUGGLING TO WARM. WE ARE ALSO VERY STABLE SO
EXPECTING ANY FURTHER SHOWER OR THUNDERSTORM DEVELOPMENT TO OCCUR
OVER WI AND/OR IA WHERE THEY HAVE HAD BETTER RECOVERY FROM THIS
MORNINGS CONVECTION.  A STRAY SHOWER MAY SINK SOUTH INTO FAR
NORTHERN IL BUT IN GENERAL THINKING THE REST OF THIS AFTERNOON
SHOULD BE RELATIVELY QUIET.

MAY SEE SOME STORMS TONIGHT WITH THE BOUNDARY AND SHORTWAVE IN THE
REGION. HOWEVER BACKED OFF ON POPS DUE TO HOW STABLE WE ARE RIGHT
NOW.  I AM PROBABLY STILL TOO HIGH WITH POPS TONIGHT BUT DECIDED TO
BACK OFF SLOWLY.  ALSO LOWERED LOWS BY A FEW DEGREES SINCE MOST
PLACES NORTH OF I-80 WILL LIKELY NOT GET OUT OF THE LOWER 80S THIS
AFTERNOON.

THE RIDGE MOVES OVERHEAD TOMORROW BUT THE PLAIN/S LOW STATIONARY
FRONT REMAINS OVER THE REGION. IT WILL BE ANOTHER DIFFICULT DAY AS
FAR AS WHERE AND WHEN THUNDERSTORMS WILL FORM.  SOME GUIDANCE
MEMBERS SUGGEST WE WILL HAVE LINGERING NOCTURNAL CONVECTION AGAIN
WHICH WOULD SUPPRESS ADDITIONAL STORMS.  OTHERS SUGGEST WE WILL HAVE
THUNDERSTORMS ALL DAY ALONG THE BOUNDARY. AS SUCH HAVE CHANCE POPS.
TEMPS WILL ONCE AGAIN BE A CONCERN ESPECIALLY IF CLOUD COVER LINGERS
THROUGH THE DAY. BACKED OFF ON HIGH TEMPS A BIT DUE TO CLOUD COVER
BUT STILL HAVE HIGHS IN THE UPPER 80S TO LOWER 90S AWAY FROM THE
LAKE.  FLOW WILL BE OFF OF THE LAKE SO TEMPS WILL BE LIMITED TO THE
70S.  SHEAR AND CAPE ARE NOT AS PLENTIFUL TOMORROW SO THINKING WHILE
WE MAY HAVE A FEW STRONG TO BORDER LINE SEVERE STORMS...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

GUIDANCE SUGGESTS STORMS WILL FIRE ALONG A VORTICITY STREAMER
THURSDAY NIGHT AND PUSH INTO OUR REGION EARLY IN THE MORNING. THE
RIDGE AXIS ALSO SHIFTS TO OUR EAST FRIDAY WITH NORTHWEST FLOW
SETTING UP. THINKING FRIDAY WILL BE SIMILAR TO TODAY WHERE NOCTURNAL
CONVECTION IS THE MAIN SHOW.  AS SUCH BACKED OFF ON FRIDAY/S HIGH
TEMPS TOO BUT KEPT THEM IN THE MID 80S AWAY FROM THE LAKE AS THE
GROUND SHOULD WARM UP QUICKLY IN THE AFTERNOON.  TEMPS ALONG THE
LAKE WILL BE AROUND 80 DUE TO ONSHORE FLOW.  FRIDAY LOOKS QUIET WITH
CLEARING SKIES AND LOWS IN THE 60S.

SATURDAY AND SUNDAY...
MULTIPLE UPPER LEVEL SHORTWAVES WILL PASS OVER THE REGION THIS
WEEKEND. HIGH PRESSURE WILL BE OVER THE EASTERN GREAT LAKES AND IF
THE HIGH DRIFTS FARTHER WEST...IT COULD HELP LIMIT THUNDERSTORM
DEVELOPMENT. HAVE LOW CONFIDENCE IN THUNDERSTORMS SATURDAY...AND
HAVE POPS INCREASING THROUGH THE DAY TO CHANCE IN THE AFTERNOON AND
OVERNIGHT AHEAD OF THE FIRST SHORTWAVE.  SUNDAY LOOKS TO HAVE THE
BETTER CHANCE OF THUNDER WITH THE SHORTWAVES AND GREATER
INSTABILITY. SHEAR LOOKS LOW ON BOTH DAYS SO MAY SEE SOME STORMS
PULSE UP ON SUNDAY BUT NOT EXPECTING WIDESPREAD SEVERE WEATHER.  FOR
TEMPS HAVE HIGHS IN MID TO UPPER 80S BOTH DAYS. SOUTHEAST FLOW ON
SATURDAY COULD LEAD TO COOLING IN LAKE COUNTY IL...WHILE NO LAKE
COOLING IS EXPECTED SUNDAY.

MONDAY AND NEXT TUESDAY...
THE PARADE OF SHORTWAVES CONTINUES INTO EARLY NEXT WEEK WITH A WEAK
SURFACE LOW MOVING INTO THE MID MISSISSIPPI VALLEY TUESDAY OR
WEDNESDAY.  HAVE CONTINUED PERIODIC CHANCES OF STORMS BUT LOOKING AT
COOLER TEMPS BEHIND THE RIDGE.  HIGHS WILL STILL BE IN THE 80S BUT
IN THE LOW TO MID 80S.  ONSHORE FLOW IS ALSO EXPECTED WITH LAKE SIDE
COOLING.

JEE

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 03Z...

* TSRA LATE THIS EVENING.
* SHRA/TSRA POSSIBLE OVERNIGHT AND THURSDAY.
* POSSIBLE IFR/MVFR CIGS THRU THURSDAY MORNING.
* EAST/NORTHEAST WINDS THURSDAY. CMS

//DISCUSSION...UPDATED 03Z...

TSRA CONTINUE TO DEVELOP ACROSS NORTHERN IL AND ARE LIKELY BEING
FUELED BY WARM AIR ADVECTION ALOFT. MODELS SUGGEST THIS MAY
CONTINUE THROUGH THE OVERNIGHT HOURS BUT CONFIDENCE REGARDING
LOCATION/COVERAGE IS STILL LOW. HAVE INCLUDED VCTS AT RFD THRU
THE NIGHT WHERE BETTER CHANCES APPEAR. ELSEWHERE CARRIED VCSH
THRU THE NIGHT AFTER CONVECTIVE TRENDS FOR THE NEXT FEW HOURS.

IFR CIGS HAVE REMAINED NORTH AND EAST OF THE TERMINALS. STILL
LOWER CIGS NEAR AND OVER THE LAKE AND CONFIDENCE REGARDING IF AND
WHEN THEY WILL PUSH FURTHER INLAND AND TO THE TERMINALS IS LOW
AND ADDITIONAL CHANGES ARE LIKELY. CMS

PREVIOUS 00Z DISCUSSION...

LINE OF TSRA FROM MDW TO DKB WILL CONTINUE MOVING SOUTHEAST OVER
THE NEXT FEW HOURS AND WHILE THERE MAY BE BRIEF BREAKS HAVE GONE
PREVAILING TSRA DPA/MDW/GYY FOR THE NEXT FEW HOURS. ORD WILL BE ON
THE NORTHERN EDGE OF THIS ACTIVITY. HAIL HAS BEEN REPORTED WITH
THE STRONGEST STORMS BUT VERY HEAVY RAIN WILL ALSO BE POSSIBLE.
WHILE CONFIDENCE IS NOT HIGH...EXPECT THIS ACTIVITY TO CONTINUE TO
DRIFT SOUTH OF THE TERMINALS BY MID EVENING.

ADDITIONAL SHRA AND TSRA WILL BE POSSIBLE OVERNIGHT INTO THURSDAY
BUT CONFIDENCE REGARDING SPECIFIC TIMING IS LOW. THOUGH ELEVATED
TSRA POSSIBLE PRIOR TO SUNRISE ACROSS NORTHERN IL AND SOUTHERN WI.

OUTFLOW BOUNDARIES HAVE SHIFTED WINDS NORTHERLY AND THE MAIN COLD
FRONT APPEARS TO BE NEAR A DPA/MDW LINE. GUSTY NORTHEAST WINDS
WILL OCCUR WITH THE FRONT BUT DIMINISH SHORTLY AFTERWARD...
LEAVING PREVAILING NORTHEAST WINDS 10-15KTS. WINDS WILL THEN
REMAIN GENERALLY EASTERLY FOR THE REST OF THE PERIOD.

COMBINATION OF SATURATED LOW LEVELS FROM THE STORMS AND COLDER AIR
OFF LAKE MICHIGAN WILL LIKELY RESULT IN LOWER CIGS. HOW LOW AND
HOW FAR INLAND IS UNCERTAIN BUT HAD INCLUDED IFR CIGS WITH AN
EARLIER UPDATE AND MAINTAINED THEM WITH THIS FORECAST. LOWER CIGS
MAY PERSIST INTO THURSDAY MORNING. CMS

//ORD AND MDW CONFIDENCE...UPDATED 03Z...

* HIGH FOR TSRA LATE THIS EVENING.
* LOW FOR TSRA TRENDS OVERNIGHT/THURSDAY MORNING.
* LOW FOR IFR/MVFR CIGS OVERNIGHT/THURSDAY MORNING.
* MEDIUM FOR WINDS THROUGH THE PERIOD. CMS

//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...

* FRIDAY THROUGH TUESDAY...CHANCE OF TSRA.

&&

.MARINE...
146 PM CDT

WIND DIRECTION WILL CONTINUE TO BE THE GREATEST CHALLENGE FOR THE
NEXT 24 HOURS...IN ADDITION TO THE POTENTIAL FOR ANOTHER ROUND OF
THUNDERSTORMS. A BROAD RIDGE OF HIGH PRESSURE CENTERED OVER HUDSON
BAY WILL BEGIN TO STRETCH SOUTH OVER SOUTHERN LOWER MICHIGAN. TO
THE WEST A NEARLY STATIONARY FRONTAL BOUNDARY THAT HAS BEEN THE
FOCAL POINT FOR THUNDERSTORMS WILL BECOME ORIENTED FROM THE
SOUTHERN TIP OF THE LAKE STRETCHING NORTHWEST THROUGH SOUTHWEST
MINNESOTA THIS EVENING. IN GENERAL...SOUTH WINDS ARE EXPECTED
SOUTH OF THE BOUNDARY WITH NORTHEAST WINDS NORTH OF THE BOUNDARY.
AN AREA OF LOW PRESSURE OVER THE PLAINS WILL EVENTUALLY LIFT NORTH
AND ALLOW THE FRONTAL BOUNDARY TO LIFT BACK NORTH OVER THE LAKE
THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE WILL BUILD JUST EAST OF
LAKE MICHIGAN LATE IN THE WEEK INTO THE WEEKEND AND SHOULD RESULT
IN RELATIVELY MODEST WINDS ACROSS THE LAKE THIS WEEKEND INTO EARLY
NEXT WEEK.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 18, 3:32 PM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
332 PM CDT WED JUN 18 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
332 PM CDT WED JUN 18 2014 /432 PM EDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS WHICH MAY PRODUCE:
   WIND GUSTS TO 45 MPH.
   TORRENTIAL DOWNPOURS.
   SMALL HAIL.

  AREAS AFFECTED AND TIMING:

  SHOWERS AND PERHAPS ANOTHER THUNDERSTORM MAY FORM ESPECIALLY
  ALONG THE WISCONSIN ILLINOIS STATE LINE THIS EVENING INTO
  TONIGHT.

  DISCUSSION:

  CONFIDENCE IS LOW IN THUNDERSTORM DEVELOPMENT THROUGH TONIGHT.
  THE ATMOSPHERE REMAINS VERY STABLE AFTER THE LINE OF STORMS
  THAT MARCHED THROUGH TODAY.  SEEING A FEW SHOWERS FORM OVER
  SOUTHERN WISCONSIN AND ALONG A BOUNDARY OVER CENTRAL ILLINOIS.
  STORMS MAY MOVE INTO THE WARNING AREA TONIGHT BUT ONCE AGAIN
  HAVE VERY LOW CONFIDENCE GIVEN THE STABLE ENVIRONMENT. ANY
  STORMS THAT DUE FORM WILL BE CAPABLE OF TORRENTIAL DOWNPOURS AND
  GUSTY WINDS. THE STRONGER STORMS MAY PRODUCE GUSTS TO 45 MPH AND
  SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-192045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
332 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS PERIODICALLY AFFECTING THE
NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
332 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS PERIODICALLY AFFECTING THE
SOUTHERN END OF THE LAKE.

AREAS OF DENSE FOG ARE ALSO POSSIBLE...ESPECIALLY ACROSS SOUTHERN
LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS.

&&

JEE

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 18, 8:27 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
827 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             2 SW STILLMAN VALLEY    42.08N 89.21W
06/18/2014  E1.00 INCH       OGLE               IL   PUBLIC

0602 PM     HAIL             4 S BYRON               42.07N 89.26W
06/18/2014  E0.88 INCH       OGLE               IL   PUBLIC

0640 PM     HEAVY RAIN       ELBURN                  41.89N 88.47W
06/18/2014  M1.81 INCH       KANE               IL   CO-OP OBSERVER

            RAIN SINCE 6 AM

0642 PM     TSTM WND DMG     DE KALB                 41.93N 88.75W
06/18/2014                   DEKALB             IL   TRAINED SPOTTER

            POWER LINES DOWN AT RT 23 AND BETHANY RD.

0659 PM     TSTM WND GST     SUGAR GROVE             41.77N 88.46W
06/18/2014  M47.00 MPH       KANE               IL   ASOS

0712 PM     TSTM WND GST     SUGAR GROVE             41.77N 88.46W
06/18/2014  M55.00 MPH       KANE               IL   ASOS

0719 PM     TSTM WND GST     MONTGOMERY              41.73N 88.34W
06/18/2014  E60.00 MPH       KANE               IL   PUBLIC

0720 PM     HAIL             E AURORA                41.77N 88.29W
06/18/2014  M1.00 INCH       KANE               IL   TRAINED SPOTTER

0724 PM     TSTM WND GST     BOULDER HILL            41.71N 88.34W
06/18/2014  M48.00 MPH       KENDALL            IL   TRAINED SPOTTER

0725 PM     TSTM WND GST     6 SSW AURORA            41.69N 88.33W
06/18/2014  M77.00 MPH       KENDALL            IL   MESONET

0730 PM     LIGHTNING        ST. CHARLES             41.92N 88.30W
06/18/2014                   KANE               IL   LAW ENFORCEMENT

            SUSPECTED LIGHTNING CAUSED FIRE TO A RESIDENCE RELAYED BY
            KANE COUNTY DISPATCH. THIS WAS IN UNINCORPORATED ST
            CHARLES. TIME ESTIMATED PER LIGHTNING DATA.

0730 PM     HEAVY RAIN       NORTH AURORA            41.80N 88.33W
06/18/2014  M0.95 INCH       KANE               IL   COCORAHS

            RAIN FELL BETWEEN 530 PM AND 730 PM

0747 PM     HEAVY RAIN       ST. CHARLES             41.92N 88.30W
06/18/2014  M1.67 INCH       KANE               IL   TRAINED SPOTTER

            RAIN SINCE 6 PM. TOTAL RAIN SINCE THIS MORNING IS 2.13
            INCHES.

0751 PM     TSTM WND GST     CREST HILL              41.57N 88.11W
06/18/2014  E50.00 MPH       WILL               IL   PUBLIC

            RT 53 AND ELISE

&&

MTF
Local storm report, Jun 18, 9:18 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
918 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TSTM WND GST     LAKE VILLAGE            41.13N 87.43W
06/18/2014  E60.00 MPH       NEWTON             IN   PUBLIC

            TIME ESTIMATED PER RADAR.

&&

MTF
Local storm report, Jun 18, 9:31 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
931 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       CAROL STREAM            41.92N 88.13W
06/18/2014  M1.61 INCH       DUPAGE             IL   COCORAHS

            STORM TOTAL SO FAR

&&

ACS
Local storm report, Jun 18, 9:55 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
955 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             2 SW STILLMAN VALLEY    42.08N 89.21W
06/18/2014  E1.00 INCH       OGLE               IL   PUBLIC

0602 PM     HAIL             4 S BYRON               42.07N 89.26W
06/18/2014  E0.88 INCH       OGLE               IL   PUBLIC

0640 PM     HEAVY RAIN       ELBURN                  41.89N 88.47W
06/18/2014  M1.81 INCH       KANE               IL   CO-OP OBSERVER

            RAIN SINCE 6 AM

0642 PM     TSTM WND DMG     DE KALB                 41.93N 88.75W
06/18/2014                   DEKALB             IL   TRAINED SPOTTER

            POWER LINES DOWN AT RT 23 AND BETHANY RD.

0659 PM     TSTM WND GST     SUGAR GROVE             41.77N 88.46W
06/18/2014  M47.00 MPH       KANE               IL   ASOS

0712 PM     TSTM WND GST     SUGAR GROVE             41.77N 88.46W
06/18/2014  M55.00 MPH       KANE               IL   ASOS

0719 PM     TSTM WND GST     MONTGOMERY              41.73N 88.34W
06/18/2014  E60.00 MPH       KANE               IL   PUBLIC

0720 PM     HAIL             E AURORA                41.77N 88.29W
06/18/2014  M1.00 INCH       KANE               IL   TRAINED SPOTTER

0724 PM     TSTM WND GST     BOULDER HILL            41.71N 88.34W
06/18/2014  M48.00 MPH       KENDALL            IL   TRAINED SPOTTER

0725 PM     TSTM WND GST     6 SSW AURORA            41.69N 88.33W
06/18/2014  M77.00 MPH       KENDALL            IL   MESONET

0730 PM     LIGHTNING        ST. CHARLES             41.92N 88.30W
06/18/2014                   KANE               IL   LAW ENFORCEMENT

            SUSPECTED LIGHTNING CAUSED FIRE TO A RESIDENCE RELAYED BY
            KANE COUNTY DISPATCH. THIS WAS IN UNINCORPORATED ST
            CHARLES. TIME ESTIMATED PER LIGHTNING DATA.

0730 PM     HEAVY RAIN       NORTH AURORA            41.80N 88.33W
06/18/2014  M0.95 INCH       KANE               IL   COCORAHS

            RAIN FELL BETWEEN 530 PM AND 730 PM

0747 PM     HEAVY RAIN       ST. CHARLES             41.92N 88.30W
06/18/2014  M1.67 INCH       KANE               IL   TRAINED SPOTTER

            RAIN SINCE 6 PM. TOTAL RAIN SINCE THIS MORNING IS 2.13
            INCHES.

0751 PM     TSTM WND GST     CREST HILL              41.57N 88.11W
06/18/2014  E50.00 MPH       WILL               IL   PUBLIC

            RT 53 AND ELISE

0846 PM     TSTM WND GST     LAKE VILLAGE            41.13N 87.43W
06/18/2014  E60.00 MPH       NEWTON             IN   PUBLIC

            TIME ESTIMATED PER RADAR.

0900 PM     HEAVY RAIN       CAROL STREAM            41.92N 88.13W
06/18/2014  M1.61 INCH       DUPAGE             IL   COCORAHS

            STORM TOTAL SO FAR

&&

MTF
Special weather statement, Jun 18, 10:24 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1024 PM CDT WED JUN 18 2014

ILZ010-011-019-190345-
DE KALB IL-LA SALLE IL-LEE IL-
1024 PM CDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY UNTIL 1045 PM CDT FOR SOUTHEAST LEE
COUNTY...

AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAW PAW MOVING SOUTHEAST AT 20 MPH.

UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM.

CITIES AND TOWNS AFFECTED...PAW PAW AROUND 1035 PM.

I-39 BETWEEN MILE MARKERS 77 AND 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4171 8894 4163 8893 4162 8922 4175 8913
TIME...MOT...LOC 0323Z 297DEG 17KT 4167 8908

IZZI
Local storm report, Jun 18, 10:28 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1028 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             1 W DE KALB             41.93N 88.77W
06/18/2014  M0.75 INCH       DE KALB            IL   TRAINED SPOTTER

&&

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:27 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Grundy, Kendall, Will63 min
Jun 18, 10:24 PM CDTSpecial Weather StatementLOTLee21 min
Jun 18, 10:47 PM CDTFlash Flood WarningLOTLaSalle, Lee6 hr
Jun 19, 12:52 AM CDTFlash Flood WarningLOTLee, Ogle8 hr
Jun 19, 1:42 AM CDTRiver Flood AdvisoryLOTWill36 hr
Jun 19, 1:42 AM CDTRiver Flood AdvisoryLOTKane, Kendall29 hr
Jun 19, 4:24 AM CDTAreal Flood WarningLOTLaSalle, Lee6 hr
Jun 19, 8:05 AM CDTMarine Dense Fog AdvisoryLOT7 hr
Jun 19, 8:48 AM CDTAreal Flood WarningLOTLee8 hr
Jun 19, 10:21 AM CDTFlash Flood WatchLOTLee, Ogle, Winnebago17 hr
Jun 19, 2:15 PM CDTSpecial Weather StatementLOTKankakee45 min
Jun 19, 3:08 PM CDTSpecial Weather StatementLOTKankakee37 min
Jun 19, 4:53 PM CDTAreal Flood AdvisoryLOTIroquois, Kankakee, Will6 hr
Jun 18, 8:52 PM CDTSevere Thunderstorm WarningLOTBenton, Jasper, Lake, Newton53 min
Jun 19, 2:34 PM CDTSpecial Weather StatementLOTJasper41 min
Jun 19, 4:38 PM CDTSpecial Weather StatementLOTNewton37 min
Jun 19, 5:15 PM CDTSpecial Weather StatementLOTPorter45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.